MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN SURG STRIP2X6-200; SURGICAL STRIPS

INTEGRA LIFESCIENCES MANSFIELD CODMAN SURG STRIP2X6-200; SURGICAL STRIPS
Catalog Number 801455
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a particle was visible in a surgical strip (id 801455).Issue detected prior to patient use.The procedure was completed with a replacement product available.No patient injury, no surgical delay.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The surgical strip was returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - a small brown spot was found to be present on the face of the strip.The spot is located in the cottonoid material and not on the welded portion of the strip.This indicates discoloration during the cottonoid production process.Root cause - the complaint can be confirmed.Cottonoid is produced in a process that involves shredding rayon, needling it into large sheets, and saturation the material in a binder solution.The saturated material is then fed through an oven to dry and cure the cottonoid.During this process, binder can built up on rollers in the oven resulting in burned binder and discoloration on the sheet of cottonoid.During the strips process, the strip is visually inspected by the operator for signs of defects including discoloration.In this instance, the operator did not properly inspect the strip.The applicable operators will be retrained to properly inspect for discoloration.

Brand Name
CODMAN SURG STRIP2X6-200
Common Device Name
SURGICAL STRIPS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18292043
Report Number3014334038-2023-00186
Device Sequence Number20507275
Product Code HBA
UDI-Device Identifier10381780515111
UDI-Public10381780515111
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801455
Device Lot Number6561233
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown